Paxil side effects still after quting a month ago? - Social Anxiety Forum
X

Download the SAS Android App

Or switch to mobile version of the forums

X

Download the SAS iPhone App

Or switch to mobile version of the forums

Help/FAQLog InJoin SAS
Go Back   Social Anxiety Forum > Recovery > Medication

Reply
Old 11-19-2010, 03:34 AM   #1 (permalink)
 
Status: Permanently Banned
Join Date: Sep 2010
Location: Fairfield, Ohio
Gender: Male
Age: 32
Posts: 28



Default Paxil side effects still after quting a month ago?

Hi everyone. I was on 40mg of paxil for almost a year but as of this Monday it will have been 1 month since I quit it. The main reason I quit paxil besides for the fact that it wasn't helping my SA was because it put me to sleep atleast 15 hours every day, even though I don't do anything besides sit on the pc all day long I just couldn't stand it.

I quit my Paxil cold turkey from 40 mg since I rarely have major side effects from quiting medications like tha from my Crohn's disease. The 3rd day off of Paxil I had some minor head aches and that was that. However a month later I'm still having dreams every night, I don't mind dreams but before Paxil I'd never have them so its weird to me. My main problem is that before Paxil I was only about 120 lb, it's very hard for me to gain weight because of my Crohn's disease but Paxil made me shoot up to 165 so fast I didn't even notice it fast enough to prevent it. Now that I've been off Paxil for a month I expected to lose weight, or at least stay the same for a bit, however I gained another 10 lbs.. This just isn't ok being 175 since I'm on'y 5'5 tall. Is it normally for paxil to still be causing weight gain this long after quitting the pill?

Sorry for the spell it's 6:30 am and I barely slept. I tried to proof read as much as I could, lol.
liferebooted is offline   Reply With Quote
Old 11-19-2010, 09:50 AM   #2 (permalink)
 
Status: SAS Member
Join Date: Nov 2009
Location: Vancouver, BC
Gender: Male
Age: 29
Posts: 429



Default

Quote:
Originally Posted by liferebooted View Post
Hi everyone. I was on 40mg of paxil for almost a year but as of this Monday it will have been 1 month since I quit it. The main reason I quit paxil besides for the fact that it wasn't helping my SA was because it put me to sleep atleast 15 hours every day, even though I don't do anything besides sit on the pc all day long I just couldn't stand it.

I quit my Paxil cold turkey from 40 mg since I rarely have major side effects from quiting medications like tha from my Crohn's disease. The 3rd day off of Paxil I had some minor head aches and that was that. However a month later I'm still having dreams every night, I don't mind dreams but before Paxil I'd never have them so its weird to me. My main problem is that before Paxil I was only about 120 lb, it's very hard for me to gain weight because of my Crohn's disease but Paxil made me shoot up to 165 so fast I didn't even notice it fast enough to prevent it. Now that I've been off Paxil for a month I expected to lose weight, or at least stay the same for a bit, however I gained another 10 lbs.. This just isn't ok being 175 since I'm on'y 5'5 tall. Is it normally for paxil to still be causing weight gain this long after quitting the pill?

Sorry for the spell it's 6:30 am and I barely slept. I tried to proof read as much as I could, lol.
Sometimes antidepressants can make permanent changes, so it is possible you will be dreaming for the rest of your life. Dreaming isn't a bad thing though.

As for the weight, you're not just gonna magically drop weight by stopping medication. It will take excersize and a proper diet to drop the weight. It really isn't that hard. Hell, at one point I went from 235lbs to 170 over a 4 and a half month span. That didn't require dieting, just a proper diet, and of course a lot of hard work.
rustybob is offline   Reply With Quote
Old 11-19-2010, 10:41 AM   #3 (permalink)
 
Status: Permanently Banned
Join Date: Sep 2010
Location: Fairfield, Ohio
Gender: Male
Age: 32
Posts: 28



Default

I'll try working out more to get the weight down, its just weird because with my Crohn's disease all my life I couldn't get above 120 even with steroids. Now I gain weight when I just eat salad all day =\ I don't mind the dreams at all they're fun, very rarely nightmares.
liferebooted is offline   Reply With Quote
Old 11-19-2010, 01:17 PM   #4 (permalink)
 
Status: Permanently Banned
Join Date: Nov 2008
Location: Seattle
Gender: Male
Age: 28
Posts: 217



Default

Paxil is one of those drugs that takes a long time to accumulate in your system and also a long time to totally leave your system. I would expect your metabolism and dreaming to return to normal soon... As for the weight gain, you may have to work to get some pounds off if you are trying to do that, but you probably won't gain them back. The appetite/metabolism-related side effects of Paxil should just be temporary SE's, not permanent ones.
gordonjohnson008 is offline   Reply With Quote
Old 11-19-2010, 10:16 PM   #5 (permalink)
 
Status: SAS Member
Join Date: Oct 2008
Gender: Male
Age: 25
Posts: 388



Default

I've been weaning from Lexapro for about 2 months and some of the side effects haven't really gone away yet. I still have crazy *** dreams. They are usually not nightmares, but they are so vivid and sometimes really creative. And really humiliating sometimes. My libido still has not come back to where it used to be (it fluctuates a lot). I had bad insomnia on Lexapro and it's still there. I was spared from the weight gain side effect, thankfully. I'm sure your metabolism will return to normal.

I think Lexapro is up there with Paxil on SSRI's that are hard to get off of. Even 5mg of this stuff is really potent.
alex999 is offline   Reply With Quote
Old 11-19-2010, 10:22 PM   #6 (permalink)
 
Status: SAS Member
Join Date: Sep 2010
Gender: Male
Age: 26
Posts: 535



Default

Quote:
Originally Posted by liferebooted View Post
Hi everyone. I was on 40mg of paxil for almost a year but as of this Monday it will have been 1 month since I quit it. The main reason I quit paxil besides for the fact that it wasn't helping my SA was because it put me to sleep atleast 15 hours every day, even though I don't do anything besides sit on the pc all day long I just couldn't stand it.

I quit my Paxil cold turkey from 40 mg since I rarely have major side effects from quiting medications like tha from my Crohn's disease. The 3rd day off of Paxil I had some minor head aches and that was that. However a month later I'm still having dreams every night, I don't mind dreams but before Paxil I'd never have them so its weird to me. My main problem is that before Paxil I was only about 120 lb, it's very hard for me to gain weight because of my Crohn's disease but Paxil made me shoot up to 165 so fast I didn't even notice it fast enough to prevent it. Now that I've been off Paxil for a month I expected to lose weight, or at least stay the same for a bit, however I gained another 10 lbs.. This just isn't ok being 175 since I'm on'y 5'5 tall. Is it normally for paxil to still be causing weight gain this long after quitting the pill?

Sorry for the spell it's 6:30 am and I barely slept. I tried to proof read as much as I could, lol.
Ok, first you will come back to normal. But you've been on it a year and expect to feel better in a month? It might take several months for your brain to "readjust". try supplementing b vitamins and omega-3's..also look into amino acids and magnesium. these will help your recovery speed up.
Canadian4Life is offline   Reply With Quote
Old 11-20-2010, 06:14 AM   #7 (permalink)
jer
 
jer's Avatar
 
Status: SAS Member
Join Date: Jun 2009
Location: Texas
Gender: Male
Posts: 416



Default

I took paxil for more than 10 years and then I quit . Now I have developed severe ocd that I never had. it has been 3 years since I stopped paxil , but I still struggle with ocd.
so yes, paxil usage will leave you with permanent side effects.
jer is offline   Reply With Quote
Old 11-20-2010, 06:30 AM   #8 (permalink)
 
Status: Permanently Banned
Join Date: Sep 2010
Location: Fairfield, Ohio
Gender: Male
Age: 32
Posts: 28



Default

My mom is a RN and she swears I'm going to have a heart attack soon, hah. I'm almost upto 180 after yesterday. No matter how much I want not eat I just can't stop eating since Paxil, for example last night I had a soft taco, crunch wrap and large dr pepper from Taco Bell for dinner. Then at 2 am I ran through McDonad's for a Big Mac combo.. Chest pains so bad every time I eat but it seems to be where the galbladder is and not the heart >.>
liferebooted is offline   Reply With Quote
Old 11-20-2010, 06:32 AM   #9 (permalink)
 
Raptors's Avatar
 
Status: Soarin!
Join Date: Aug 2009
Location: GTA, Ontario, Can
Gender: Male
Age: 22
Posts: 449



Default

give it a few more months
Raptors is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Paxil Side Effects jeneep Medication 5 12-31-2009 09:24 PM
Paxil sexual side effects Lostsoul26 Medication 4 01-25-2009 09:55 PM
Paxil : Side Effects polythene Medication 5 05-19-2008 10:58 AM
Crying lately over my six month ago breakup SAgirl Relationships 5 01-12-2007 09:10 PM
Does everyone get sexual side effects from Paxil? tooker Medication 5 06-06-2006 11:32 PM

All times are GMT -7. The time now is 09:24 PM.
Powered by vBulletin® ©2000-2014, vBulletin Solutions, Inc.
SEO by vBSEO 3.6.0 ©2011, Crawlability, Inc. User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2014 DragonByte Technologies Ltd.